Alert archive / Wyoming / High Wind Warnings in 2026
High Wind Warning 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 18, 2026, 11:56 AM MST for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Feb 18, 2026, 9:00 PM MST. It was in force for 11 hr. 49 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2026, 11:56 AM MST (18:56 UTC)
- In effect from
- Feb 18, 2026, 9:00 PM MST
- Expired
- Feb 19, 2026, 8:00 AM MST
- In force
- 11 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 12:18 AM MST | SNOW 3 | Federal, WY | X report of 3 inches of snow in Federal at 12:18 AM. It was still snowing at the time of the report. |
| Feb 19, 2:56 AM MST | NON-TSTM WND GST 58 | 11 Se Arlington, WY | Mesonet station WY25 10.7 SE Arlington (WYDOT). |
| Feb 19, 3:12 AM MST | NON-TSTM WND GST 62 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
| Feb 19, 3:50 AM MST | SNOW 3.1 | 1 Se Cheyenne, WY | KGWN reported 3.1 inches of snow overnight. Report came in at 3:50 AM. |
| Feb 19, 3:52 AM MST | TSTM WND GST 56 | 2 Wnw Buford, WY | Mesonet station UR535 Sherws. |
| Feb 19, 3:52 AM MST | NON-TSTM WND GST 67 | 11 Se Arlington, WY | Mesonet station WY25 10.7 SE Arlington (WYDOT). |
| Feb 19, 3:56 AM MST | NON-TSTM WND GST 59 | 11 Se Arlington, WY | Mesonet station WY25 10.7 SE Arlington (WYDOT). |
| Feb 19, 4:02 AM MST | NON-TSTM WND GST 63 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Feb 19, 4:25 AM MST | NON-TSTM WND GST 61 | 9 Se Buford, WY | Mesonet station UP204 Lynchw. |
| Feb 19, 4:26 AM MST | NON-TSTM WND GST 61 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
| Feb 19, 4:46 AM MST | NON-TSTM WND GST 58 | 5 E Buford, WY | Mesonet station WY29 4.8 E Buford (WYDOT). |
| Feb 19, 4:52 AM MST | NON-TSTM WND GST 61 | 3 Ese Elk Mountain, WY | Mesonet station WY20 2.5 SE Elk Mountain (WYDOT). |
| Feb 19, 5:00 AM MST | SNOW 1.6 | 14 W Centennial, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10153 FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 16.3 TO 1. ACCUMULATION WAS OVER 1 HOURS ENDING AT 1 PM Feb 18. |
| Feb 19, 5:00 AM MST | SNOW 2.3 | 14 E Dixon, WY | BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7498 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 11.5 TO 1. ACCUMULATION WAS OVER 4 HOURS ENDING AT 3 PM Feb 18. |
| Feb 19, 5:00 AM MST | SNOW 2.3 | 3 S South Greeley High, WY | Cocorahs station WY-LM-222 Cheyenne 6.0 S. |
| Feb 19, 5:00 AM MST | SNOW 2.7 | 14 Nne Skyline, WY | SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8495 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 13.5 TO 1. ACCUMULATION WAS OVER 7 HOURS ENDING AT 8 PM Feb 18. |
| Feb 19, 5:00 AM MST | SNOW 3.6 | 1 Nw Cheyenne, WY | Cocorahs station WY-LM-115 Cheyenne 0.8 NW. |
| Feb 19, 5:00 AM MST | SNOW 4.8 | 7 Wsw Centennial, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9707 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 16.0 TO 1. ACCUMULATION WAS OVER 25 HOURS ENDING AT 3 PM Feb 18. |
| Feb 19, 5:00 AM MST | SNOW 6.3 | 10 Ssw Arlington, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10098 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 15.8 TO 1. ACCUMULATION WAS OVER 29 HOURS ENDING AT 12 PM Feb 18. |
| Feb 19, 5:00 AM MST | SNOW 7.6 | 20 Ene Dixon, WY | SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8152 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 15.1 TO 1. ACCUMULATION WAS OVER 40 HOURS ENDING AT 11 PM Feb 18. |
| Feb 19, 5:00 AM MST | SNOW 7.9 | 23 W Saratoga, WY | SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 15.8 TO 1. ACCUMULATION WAS OVER 31 HOURS ENDING AT 12 AM Feb 19. |
| Feb 19, 5:00 AM MST | SNOW 10 | 7 Wnw Centennial, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10250 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 16.7 TO 1. ACCUMULATION WAS OVER 32 HOURS ENDING AT 3 PM Feb 18. |
| Feb 19, 5:00 AM MST | SNOW 10.9 | 12 N Garrett, WY | WINDY PEAK SNOTEL IN THE LARAMIE RANGE. ELEVATION 7915 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 13.7 TO 1. ACCUMULATION WAS OVER 40 HOURS ENDING AT 12 AM Feb 19. |
| Feb 19, 5:00 AM MST | SNOW 11.2 | 15 Ssw Encampment, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9020 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 16.0 TO 1. ACCUMULATION WAS OVER 21 HOURS ENDING AT 5 PM Feb 18. |
| Feb 19, 5:00 AM MST | SNOW 12.6 | 12 Sw Encampment, WY | LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8928 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 15.8 TO 1. ACCUMULATION WAS OVER 43 HOURS ENDING AT 1 AM Feb 19 WARNING CRITERIA REACHED AT APPROX. 1 AM |
| Feb 19, 5:00 AM MST | SNOW 13.1 | 8 Sw Skyline, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9838 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 16.4 TO 1. ACCUMULATION WAS OVER 37 HOURS ENDING AT 7 PM Feb 18 WARNING CRITERIA REACHED AT APPROX. 7 PM |
| Feb 19, 5:00 AM MST | SNOW 14.6 | 20 Wnw Encampment, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8730 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 16.3 TO 1. ACCUMULATION WAS OVER 41 HOURS ENDING AT 12 AM Feb 19. WARNING CRITERIA REACHED AT APPROX. 10 PM Feb |
| Feb 19, 5:00 AM MST | SNOW 17.4 | 8 Wsw Encampment, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9260 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 15.8 TO 1. ACCUMULATION WAS OVER 39 HOURS ENDING AT 9 PM Feb 18 WARNING CRITERIA REACHED AT APPROX. 5 AM Feb |
| Feb 19, 5:00 AM MST | SNOW 18.1 | 14 Wnw Centennial, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10512 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 18.1 TO 1. ACCUMULATION WAS OVER 43 HOURS ENDING AT 2 AM Feb 19 WARNING CRITERIA REACHED AT APPROX. 8 PM Feb 18. |
| Feb 19, 5:00 AM MST | SNOW 19.1 | 10 Wsw Encampment, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9860 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 17.3 TO 1. ACCUMULATION WAS OVER 42 HOURS ENDING AT 12 AM Feb 19 WARNING CRITERIA REACHED AT APPROX. 5 PM Feb 18 |
| Feb 19, 5:10 AM MST | SNOW 3.6 | 1 Nw Cheyenne, WY | WFO Cheyenne measured 3.6 inches of snow for the entire system at 5AM this morning. |
| Feb 19, 5:41 AM MST | NON-TSTM WND GST 59 | 9 Se Buford, WY | Mesonet station UP204 Lynchw. |
| Feb 19, 5:59 AM MST | SNOW 3.5 | 9 E Cheyenne, WY | Trained spotter ENE of Archer reported 3.5 inches of snow from the past event. |
| Feb 19, 6:00 AM MST | SNOW 2 | 8 Wnw North Cheyenne, WY | Cocorahs station WY-LM-121 Cheyenne 11.1 NW. |
| Feb 19, 6:47 AM MST | SNOW 2.5 | 5.5 Ne Cheyenne, WY | NWS Employee reported 2.5 inches of snow. |
| Feb 19, 7:00 AM MST | SNOW 0.1 | 6 Ne Arlington, WY | Cocorahs station WY-CR-41 McFadden 0.3 SW. |
| Feb 19, 7:00 AM MST | SNOW 0.4 | 1 Nne Laramie, WY | Cocorahs station WY-AB-186 Laramie 1.2 NNE. |
| Feb 19, 7:00 AM MST | SNOW 0.5 | 2 Wnw Laramie, WY | Cocorahs station WY-AB-209 Laramie 2.1 WNW. |
| Feb 19, 7:00 AM MST | SNOW 0.7 | 1 N Laramie, WY | Cocorahs station WY-AB-196 Laramie 1.4 N. |
| Feb 19, 7:00 AM MST | SNOW 1.6 | Elk Mountain, WY | Cocorahs station WY-CR-18 Elk Mountain 0.3 SW. |
| Feb 19, 7:00 AM MST | SNOW 3.4 | 1 Wsw Cheyenne, WY | Cocorahs station WY-LM-252 Cheyenne 0.7 WSW. |
| Feb 19, 7:00 AM MST | SNOW 3.5 | 2 Nne Cheyenne, WY | Cocorahs station WY-LM-111 Cheyenne 2.2 NNE. |
| Feb 19, 7:00 AM MST | SNOW 3.6 | 3 Nnw Horse Creek, WY | Cocorahs station WY-LM-229 Laramie 21.7 ENE. |
| Feb 19, 7:11 AM MST | SNOW 2 | 3 Ssw North Cheyenne, WY | Cocorahs station WY-LM-131 Cheyenne 3.0 NNW. |
| Feb 19, 7:38 AM MST | SNOW 3 | 2 E Cheyenne, WY | |
| Feb 19, 7:39 AM MST | SNOW 4 | 2 Sw South Greeley High, WY | |
| Feb 19, 7:40 AM MST | SNOW 4.5 | 1 Nnw South Greeley Hig, WY | |
| Feb 19, 7:41 AM MST | SNOW 2 | Hillsdale, WY | |
| Feb 19, 7:44 AM MST | SNOW 3.5 | 1 W Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.9 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS75 KCYS 181856 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1156 AM MST Wed Feb 18 2026 WYZ116-117-191200- /O.UPG.KCYS.HW.A.0016.260219T0400Z-260219T1500Z/ /O.NEW.KCYS.HW.W.0018.260219T0400Z-260219T1500Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Pumpkin Vine, Buford, Federal, Vedauwoo, Whitaker, and Horse Creek 1156 AM MST Wed Feb 18 2026 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...From 9 PM this evening to 8 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ110-191200- /O.NEW.KCYS.HW.W.0018.260219T0400Z-260219T1500Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1156 AM MST Wed Feb 18 2026 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...From 9 PM this evening to 8 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. In addition, areas of blowing snow could lead to reduced visibility, even whiteout conditions, and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ MN
2 follow-up statements
268 WWUS75 KCYS 190658 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1158 PM MST Wed Feb 18 2026 WYZ110-116-117-191500- /O.CON.KCYS.HW.W.0018.000000T0000Z-260219T1500Z/ North Snowy Range Foothills-South Laramie Range-South Laramie Range Foothills- Including the cities of Vedauwoo, Buford, Federal, Arlington, Horse Creek, Pumpkin Vine, Whitaker, and Elk Mountain 1158 PM MST Wed Feb 18 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie, and North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 8 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ Mose
790 WWUS75 KCYS 191449 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 749 AM MST Thu Feb 19 2026 WYZ110-116-117-191600- /O.EXP.KCYS.HW.W.0018.000000T0000Z-260219T1500Z/ North Snowy Range Foothills-South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Whitaker, Elk Mountain, Horse Creek, Vedauwoo, Pumpkin Vine, Arlington, and Federal 749 AM MST Thu Feb 19 2026 ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... Winds have diminished below warning thresholds. Therefore, the High Wind Warning will be allowed to expire. Wind gusts up to 50 mph will be possible over the next few hours. $$ CG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 18, 11:21 AM MST, 35 minutes earlier. Its key messages:
- Moderate to heavy mountain snowfall expected through Thursday, mainly above 8500 feet. A Winter Storm Warning and Winter Weather Advisory are in effect.
- Snow squalls will again be possible for along and west of the Interstate 25 corridor Wednesday afternoon.
- Light to moderate snowfall is possible over the Plains Wednesday night into Thursday, followed by temperatures falling below seasonal averages for the end of the week.
- A Winter Weather Advisory has been issued for east central Wyoming, including Douglas and Lusk, starting this evening and continuing Thursday morning. This Advisory may be extended eastward into the western Nebraska panhandle later.
Area forecast discussion, Feb 18, 11:21 AM MST, 35 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1121 AM MST Wed Feb 18 2026
.KEY MESSAGES...
- Moderate to heavy mountain snowfall expected through Thursday,
mainly above 8500 feet. A Winter Storm Warning and Winter
Weather Advisory are in effect.
- Snow squalls will again be possible for along and west of the
Interstate 25 corridor Wednesday afternoon.
- Light to moderate snowfall is possible over the Plains
Wednesday night into Thursday, followed by temperatures
falling below seasonal averages for the end of the week.
- A Winter Weather Advisory has been issued for east central
Wyoming, including Douglas and Lusk, starting this evening and
continuing Thursday morning. This Advisory may be extended
eastward into the western Nebraska panhandle later.
&&
.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 305 AM MST Wed Feb 18 2026
First Pacific storm system of a "set" has lifted well to the
northeast of the forecast area early this morning with
deceptively quiet conditions reported across the region. Winds
have continued to dissipate and any returns on radar have been
confined to the mountains. However, we still have to get through
the second potent upper level trough later today, and possibly
a third one on Friday...with widespread snowfall looking likely
across much of the area.
IR Satellite loop shows the next potent upper level trough
pushing eastward across the Great Basin region at this hour.
Models have been consistent and show this trough lifting
northeast and becoming negatively tilted as it moves into the
northern and central Rocky Mountain Region. At the surface, 00z
models show a deepening surface low across northeast Colorado,
near the base of the upper level trough, with an inverted
surface pressure trough extending northwest into eastern
Wyoming. This surface trough pretty much runs parallel to the
Laramie Range tonight as another reinforcing shot of colder air
moves southward out of Canada. Thus, this storm system will have
plenty of cold air to work with (which has been the exception
to the rule this winter it seems) and a decent amount of surface
convergence and forcing. The only detail that is going to be
the difference between light snow accumulations and near- Winter
Storm criteria is the speed of the system and the movement of
the low. As of right now, synoptic models are all trending
towards a more progressive system with the surface low and
associated upper level trough already in their weakening phase
by Thursday morning. The surface low also takes on a more west
to east motion across the plains, instead of a more preferred
southwest to northeast route in the same area.
For this morning, expect snow to redevelop across Carbon and
Albany counties over the next several hours with bands of
moderate to briefly heavy snow showers possible. Winds are
expected to increase late this morning and this afternoon, so
some of this activity may be snow squall or squall-like in
nature with favorable conditions this afternoon due to ample
boundary layer moisture, instability, and 100 j/kg to 300 j/kg
of CAPE to work. An area of moderate frontogenesis is also
expected to move over this area today enhancing the risk.
Preferred to handle this hazard with Snow Squall Warnings
instead of Winter Weather Advisories since we had similar
conditions yesterday with a limited amount of surface
accumulation. Will likely see better snow accumulation today
with the colder air, but the axis of convergence and forcing
will quickly shift east of Carbon county. Still, 1 to 2 inches
of snow are possible in the lower elevations west of the Laramie
Range with a few spots close to 3 inches. The Winter Storm
Warning for the Sierra Madre Range still looks good this
morning, with a few SNOTEL sites already near 12 inches of
snow...with more on the way and starting over the next few
hours.
Further northeast, issued a Winter Weather Advisory for the
northern Laramie Range, Converse & Niobrara counties starting
late this afternoon. All high res guidance and synoptic models
show a persistent axis of convergence in this area with
additional upslope northerly flow developing after sunset as the
surface low to the south strengthens. Total snow accumulations
should generally be 3 to 5 inches with 4 to 8 inches of the
N. Laramie Range. With the banded nature of the snow, a few
locations across the lower elevations may see 6+ inches.
However, with how fast the surface low and precipitation moves
to the east, believe the moderate to locally heavy snow will be
brief.
Far southeast Wyoming and the western Nebraska panhandle have
the lowest confidence with this system. High res guidance
continues to show some moderate to heavy snow accumulations,
although models trends from the NAMNEST and HRRR have generally
showed a progressive solution as well. The NAM shows the
heaviest snow near the Wyoming/Nebraska border and extends this
area of snow across the central and southern Nebraska Panhandle
while high res guidance puts the bulls eye over the northern
Panhandle. Guessing that the NAM is expecting rapid cyclogenesis
and a deeper surface low, but not seeing any evidence of that in
the other model output. We still have some extra time before
the snow starts, so decided to give the next shift another look
at it before deciding on Advisory as opposed to Winter Storm
Warning. For now, kept the highest accumulations over the Pine
Ridge with favored northerly upslope flow and most models
showing the TROWEL hanging around the area for a longer duration.
Further south, kept snow accumulations generally around 1 to
maybe 2 inches at best, due to the potential of downslope west
to northwest winds. Will continue to monitor model trends as
these systems tend to be tricky and may change at the last
minute.
Speaking of winds(!) in-house wind guidance across the wind
prone areas of southeast Wyoming took a noticeable upward trend
in the potential for strong winds, mainly over the I-80
Summit/southern Laramie Range, with another weaker signal over
the Arlington/Elk Mountain area. This makes sense given how
rapidly the surface low develops and intensifies tonight. Issued
a High Wind Watch for the I-80 Summit and foothills late this
evening through the middle of Thursday morning for gusts around
65 MPH. Keep in mind, if this surface low fails to develop
and/or intensify, winds may be considerably weaker in this area.
By late Thursday afternoon, this potent storm system is forecast
to push east of the area and redevelop across the Great Lakes
region later this week. Snow will gradually end from west to
east, with the northern Nebraska Panhandle hanging onto light
snow into Thursday evening. Snow pack and clearing skies may set
up a very cold night into early Friday morning with forecast
lows below zero. Winds should be light, so not thinking about
Cold Weather Advisory (for Wind Chill) quite yet.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 424 PM MST Tue Feb 17 2026
Long term begins active as we see multiple systems passing
across the region, bringing some more chances of fairly
widespread precipitation alongside breezy but not quite high
winds, with ridging then returning and bringing what else -
above normal temperatures and dry conditions to end the weekend
start next week. Thursday evening begins on the backside of a
quick moving shortwave, with transient ridging briefly taking
over early Friday, but by Friday evening another shortwave from
a deeper low in Canada will swing across the region. This will
be followed by stronger high pressure starting to overtake the
area, but a third shortwave from the aforementioned Canadian low
will ride the periphery of this ridge and just graze our area
Saturday afternoon before ridging then becomes the dominant
feature into early next week, with perhaps one more shortwave
riding this feature on Sunday but weaker than the previous ones.
Based on this pattern, the primary sensible weather concerns
will involve precipitation chances, temperatures, and winds. For
precipitation - while not a guaranteed chance across our area,
probabilities continue to rise for light snow overspreading even
into the Nebraska Panhandle by Friday evening. Outside of our
western high terrain zones, the NBM now paints a 20-40%
probability of 0.5 inch or more of snowfall from Cheyenne to
Sidney and as far north as Wheatland and Scottsbluff.
Temperatures meanwhile should be cold for once this winter, with
highs on Friday widespread at or below freezing (hard to
believe, right?). Highs remain in the 30's to low 40's through
the weekend, putting us below to near normal through Sunday.
This also will promote very chilly overnight lows, including
Thursday night into Friday lows in the single digits to
negatives, with apparent temperatures widespread in the
negatives. Single digits to teens can then be expected into
early next week. To start next week however, we'll be back up
well above average as the ridging and warmth finally catch back
up, with 50's back in the forecast for locations around and
east of I-25, and long range models just beyond the long term
indicating 60's by Tuesday. Finally, the passing trough on
Saturday will bring a chance at some enhanced winds, but
probabilities remain too low to consider high wind events
currently. In house guidance only peaks at a 40% probability of
high winds at that time, and both 700mb winds and pressure
gradients aren't quite what we'd like to see to promote a
stronger wind event.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1111 AM MST Wed Feb 18 2026
A mix of all flight categories expected as snow moves across the
region. Snow will increase through this afternoon and evening
and continue overnight into tomorrow, strongest for northern
Nebraska Panhandle sites but all sites are expected to see some
snow through the period. As this system moves through, expect
CIGs to drop to medium to low height, and any snow that does
occur will bring VIS down to at least MVFR status. Meanwhile,
breezy conditions today will lessen overnight, but as this
system moves through expect winds to increase once again and
become breezy with gusts in the 20-40 knot range. Finally, snow
squalls will be possible this afternoon and evening, and could
primarily impact KLAR which will caused increased winds
alongside brief but strong periods of VIS below 1/2 mile.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory from 5 PM this afternoon to 11 AM MST
Thursday for WYZ101>103.
Winter Storm Warning until 5 AM MST Thursday for WYZ112.
Winter Weather Advisory until 5 AM MST Thursday for WYZ114.
High Wind Watch from 9 PM MST this evening through Thursday
morning for WYZ116-117.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...CG
AVIATION...CGHazardous weather outlook, Feb 18, 5:29 AM MST, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 529 AM MST Wed Feb 18 2026 NEZ002-003-019>021-054-055-095-096-WYZ101>111-113>119-191230- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 529 AM MST Wed Feb 18 2026 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Snow squalls are possible again west of the Laramie Range as another potent Pacific storm system moves into the region. Winter Weather Advisory has been issued for east central Wyoming, including Douglas and Lusk, tonight through Thursday morning. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Additional snowfall possible Friday as another Pacific system moves south of the region. Wind chill temperatures between 5 below zero and 15 below zero possible Friday and Saturday morning. .Spotter information statement... Spotter activation will not be needed. WYZ112-191230- Sierra Madre Range- 529 AM MST Wed Feb 18 2026 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Moderate to heavy mountain snow will redevelop early this morning and continue through Thursday, mainly above 8500 feet. A Winter Storm Warning remains in effect. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Additional snowfall possible Friday as another Pacific system moves south of the region. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Feb 18, 10:46 AM MST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1046 AM MST Wed Feb 18 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM Snow Squall 1 NNW Arlington 41.60N 106.21W
02/17/2026 Carbon WY Dept of Highways
Multiple WYDOT observations of one quarter
mile or less visibility with winds gusting
over 40 mph. Road closures reported on I-80
as well.
&&
NBLocal storm report, Feb 18, 10:53 AM MST, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1053 AM MST Wed Feb 18 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM Snow Squall 14 NE Centennial 41.43N 105.90W
02/17/2026 Albany WY Dept of Highways
WYDOT sensors in Western Albany County
reported visibility around 0.30 miles with
winds gusting over 40 mph. Highway closures
along I-80 reported as well.
&&
NBThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 12:39 AM MST | High Wind Watch | CYS | Albany, Laramie | 11 hr |
Nearby
High Wind Warnings in Wyoming, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.